Ask the Nurse

If you have a question for our nurses, please post it here or email nurse@bowelcanceruk.org.uk. Typically you will receive a response within 2-4 working days. Please note this is for non-urgent enquiries only. If you are feeling unwell please contact your hospital team or GP.

Posts in this section can only be replied to by the nurses. If you wish other users to respond to your question you will need to post it in another topic on the community as well.

Hans

Endometrial Hyperplasia two years after liver met and chemo

My wife was diagnosed with Rectal 3.2 six years ago and had operation and Folfox. Three years later a liver met popped up that was removed and six months capecetabine. Last scan was clear (six months) - but this scan also clear but shows slight endometrial thickening. Her CEA is 0.6,
So, she is being booked in for examinations about this.
Is this common after all the chemo etc. (ie: a side effect)
Or is this some thing entirely new?
Could it be sinister?
We are worried
Hans

Charlotte Nurse Advisor

Dear @Hans,

The natural 'thickening' and 'thinning' of the endometrium is driven by regular cyclic hormonal changes.

Endometrial thickening is not listed as a side effect of the chemotherapy drugs she was on and it is likely that this is a new problem unrelated to her previous diagnosis. From what you say it appears that the endometrium is not significantly thickened but it is right that her doctors are arranging further test to rule out any serious cause.

With kindest regards,
Charlotte